Robust permutation tests for two samples

Huang, Alan, Jin, Rungao and Robinson, John (2009) Robust permutation tests for two samples. Journal of Statistical Planning and Inference, 139 8: 2631-2642. doi:10.1016/j.jspi.2008.12.003

Author Huang, Alan
Jin, Rungao
Robinson, John
Title Robust permutation tests for two samples
Journal name Journal of Statistical Planning and Inference   Check publisher's open access policy
ISSN 0378-3758
Publication date 2009-08-01
Year available 2009
Sub-type Article (original research)
DOI 10.1016/j.jspi.2008.12.003
Volume 139
Issue 8
Start page 2631
End page 2642
Total pages 12
Place of publication Amsterdam, The Netherlands
Publisher Elsevier BV * North-Holland
Language eng
Subject 1804 Statistics, Probability and Uncertainty
2604 Applied Mathematics
2613 Statistics and Probability
Abstract We consider robust permutation tests for a location shift in the two sample case based on estimating equations, comparing the test statistics based on a score function and an M-estimate. First we obtain a form for both tests so that the exact tests may be carried out using the same algorithms as used for permutation tests based on the mean. Then we obtain the Bahadur slopes of the tests in these two statistics, giving numerical results for two cases equivalent to a test based on Huber scores and a particular case of this related to a median test. We show that they have different Bahadur slopes with neither exceeding the other over the whole range. Finally, we give some numerical results illustrating the robustness properties of the tests and confirming the theoretical results on Bahadur slopes.
Keyword Exact tests
M estimates
Pitman and Bahadur efficiency
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Mathematics and Physics
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 4 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 27 Mar 2014, 00:35:57 EST by Kay Mackie on behalf of Mathematics